Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The maximal abelian subextension determines weak mixing for group extensions

Author: E. Arthur Robinson
Journal: Proc. Amer. Math. Soc. 114 (1992), 443-450
MSC: Primary 28D05; Secondary 22D40
MathSciNet review: 1062835
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Weak mixing is an important property for group extensions because its absence is the principal obstruction to lifting a large number of stronger mixing properties. Whether or not an extension is weakly mixing can be determined by studying the sub-extension corresponding to the quotient by the commutator subgroup. Several conditions equivalent to weak mixing are given. In particular, an extension by any group with no abelian factors (for example any nonabelian simple group) is automatically weak mixing if it is ergodic. The proof uses spectral multiplicity theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D05, 22D40

Retrieve articles in all journals with MSC: 28D05, 22D40

Additional Information

PII: S 0002-9939(1992)1062835-X
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia